Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 25, NWS Pocatello, ID

October 30, 2017

NWS Pocatello, ID issued this wind advisory at Oct 30, 2017, 2:59 AM MDT. It took effect at Oct 30, 2017, 4:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2017, 2:59 AM MDT (08:59 UTC)
In effect from
Oct 30, 2017, 4:00 AM MDT
Expired
Oct 30, 2017, 12:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

218 
WWUS75 KPIH 300859
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
259 AM MDT Mon Oct 30 2017

IDZ017-301700-
/O.NEW.KPIH.WI.Y.0025.171030T1000Z-171030T1800Z/
Eastern Magic Valley-
Including the cities of Burley, Rupert, and Heyburn
259 AM MDT Mon Oct 30 2017

...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect until noon MDT today. 

* IMPACTS/TIMING...From 400 am until noon today, strongest wind
  expected before 900 am. Strong northeast wind will make driving
  high profile vehicles hazardous. This can also bring down power
  lines, causing power outages, and weakened trees falling over, 
  damaging buildings and being a hazard.

* WINDS...Northeast 30 to 35 mph gusts up to 50 mph.

* LOCATIONS...The entire eastern Magic Valley

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Messick
1 follow-up statement
302 
WWUS75 KPIH 301752
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1152 AM MDT Mon Oct 30 2017

IDZ017-301900-
/O.EXP.KPIH.WI.Y.0025.000000T0000Z-171030T1800Z/
Eastern Magic Valley-
Including the cities of Burley, Rupert, and Heyburn
1152 AM MDT Mon Oct 30 2017

...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY...

Winds will gradually diminish through the afternoon. Therefore the
wind advisory will be allowed to expire.

$$

Valle

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 30, 2:54 AM MDT, 5 minutes earlier.

Area forecast discussion, Oct 30, 2:54 AM MDT, 5 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
254 AM MDT Mon Oct 30 2017

.SHORT TERM...Today through Wed night. Western end of a dry cold
front sweeping through at this time, bring very little in clouds,
but quite a bit of wind and cold air. Afternoon highs will be
below normal for this time of year, struggling to reach the 50 deg
F mark in the Snake River plain. The front will have cleared the
area before tonight, with continued cold north northwesterly flow.
Temperatures in the north end of the Snake River plain will be in
the teens, while farther south the valley floor temperatures
should be in the low 20s. The chilly air continues to flood in on
Tue, with very little increase in the afternoon high. this is due
to a second impulse; it almost doesn't qualify as a front, but it
does increase the wind and it does have precipitation, but much
farther east, mainly in eastern Montana.

A third, much more impressive, much moister trough moves in from
the north on Wed afternoon/night. The main thing it does is shift
the wind from the north to a southerly component, bring
temperatures up in spite of increasing cloudiness. Afternoon highs
on Wed should be at or maybe even slightly above normal. Expect
some gusty southwest to west wind to accompany this feature. The
precipitation will also finally reach the forecast area, but only
barely; almost exclusively the northern third and mainly the
mountains in that area. Another consideration is wind with this
feature; likely at least Wind Advisory on Wed and Wed night.

.LONG TERM...Thu through Sun night. A coastal upper level low
along the Canadian coast sags southward and finally brings the
moisture over the heart of the forecast area, giving nearly likely
PoP levels to the Snake River plain for Fri/Fri Night/Sat period.
The timing of arrival is similar on both the GFS and ECMWF,
although the GFS appears wetter and considerably colder, having
much more snow possible in the mountains. Also, there should be at
least strong wind. The differences in solution develop after the
main event-- how long will the trough linger? The ECMWF is moves
the feature out faster and is generally drier, but it develops a
trough along the coast that moves in after this time period. Split
the difference in the expected snow levels for the event, and
kept the wetter GFS for PoP and Sky. Used the national blend for
temperatures out this far. Sun should be considerably colder than
the previous week days

Messick

&&

.AVIATION...Strong north to northeast winds diminish through
the day. Gusts of 20-40kts this morning are possible across the
Snake Plain and potentially affecting KIDA, KPIH, and KBYI. Some
blowing dust was noted earlier so that COULD be a potential impact
at those airports on occasion. There are some clouds but they
remain high enough to keep VFR weather going. Keyes

&&

.FIRE WEATHER...Strong north to northeast winds diminish throughout
the day, followed up by some pretty dry air and colder
temperatures through Wednesday morning. We will need to watch for
overnight valley inversions due to strong cooling. By Wednesday
afternoon, another pattern change begins. An initial storm drops
south into the northern U.S., pushing some moisture to along the
Divide for light rain or snow around Island Park. We will also see
some stronger west to southwest winds crank for most areas
OUTSIDE of the central mountains. As the main storm that affects
us over the weekend takes shape, the flow continue to westerly and
southwesterly. This will bring some slightly warmer weather but
also breezy conditions. Moisture gradually increases, with some
rain and snow possible for the mountains on Thursday. The risk of
rain and snow becomes more widespread as the storm approaches for
the weekend. There are some differences to work through in the
coming days, but it does appear we should some decent moisture
falling especially in the high country. Keyes

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until noon MDT today for IDZ017.

&&

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.